Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 4, 2018, 5:21 PM CDT for Crawford County, Grant County, Richland County, Wisconsin; Clayton County, Iowa. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2018, 5:21 PM CDT (22:21 UTC)
- Expired
- Jul 4, 2018, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS La Crosse, WI
Counties Clayton County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WWUS83 KARX 042221
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
521 PM CDT WED JUL 4 2018
IAZ011-029-030-WIZ043-053>055-061-042245-
Clayton-Fayette-Allamakee-Juneau-Richland-Vernon-Crawford-Grant-
521 PM CDT WED JUL 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAYTON...SOUTHEASTERN
FAYETTE...SOUTHEASTERN ALLAMAKEE...SOUTHERN JUNEAU...EASTERN
VERNON...GRANT...RICHLAND AND CRAWFORD COUNTIES...
At 518 PM CDT, radar indicated strong thunderstorms were moving
southeast across the area at 30 mph.
Wind gusts of 35 to 50 mph and localized flooding are possible with
these storms.
These storms will be near...
Wonewoc around 525 PM CDT.
Richland Center around 540 PM CDT.
Other locations impacted by these storms include Germantown,
Westport, Excelsior, Preston and Bridgeport.
Torrential rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should be ready to seek sturdy shelter until
these storms pass.
LAT...LON 4252 9064 4264 9071 4268 9090 4265 9090
4264 9197 4373 9047 4367 8979 4366 8979
4364 9031 4355 9031 4355 9019 4317 9019
4321 9029 4320 9043 4251 9042
TIME...MOT...LOC 2218Z 318DEG 25KT 4356 9039 4250 9179
$$
WetenkampWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:17 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 3:17 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
317 PM CDT Wed Jul 4 2018
.SHORT TERM...(This evening through Thursday)
Issued at 317 PM CDT Wed Jul 4 2018
Main focus is on short term convective potential. Storms have been
slowly increasing this afternoon in the vicinity of a convectively
generated MCV over southern MN and northenr IA and remnant outflow
boundary farther north and east. Ample instability is in place with
RAP analyses showing MLCAPE of 2500 to 3500 J/kg from southeast MN
into northeast IA and western WI ahead of the rain-cooled outflow
air. 0-6 km and 0-3 km shear are lacking with the stronger flow
displaced well north. However, given the instability and the
boundaries/MCV to help aid organization, a window for a few strong
to severe storms will exist this afternoon into early evening. Still
expect damaging winds and heavy rain to be the primary hazards given
very warm temps aloft, but some hail is possible.
Given this evolution, confidence is decreasing in strong or severe
storms later this evening and tonight with the approach of the main
cold front and upper shortwave trough sliding off to the north in
the wake of the afternoon storms. Did keeps some lower end
shower/storm chances going, but it is possible that many areas will
end up dry for evening activities.
Will trim the northern and western edge of the Heat Advisory but keep
it going farther to the south and east at this time.
Drier and cooler air will work in on Thursday behind the front on
Thursday although a few showers or storms could persist into the
morning.
.LONG TERM...(Thursday night through Wednesday)
Issued at 317 PM CDT Wed Jul 4 2018
Much quieter weather is expected late this week into the weekend
with broad surface through mid-level ridging in place. A shortwave
trough passing across southern Canada Sunday and Sunday night may
drag a surface boundary south into the area, but right now
confidence in showers/storms is low. Otherwise, surface ridging
will remain in place into early and middle of next week with
southerly flow helping to bring warmer air back into the area.
Temps will gradually warm from the upper 70s to mid 80s Friday and
Saturday into the 80s to perhaps low 90s by the middle of next
week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1230 PM CDT Wed Jul 4 2018
Scattered thunderstorms are possible at KRST and KLSE this
afternoon into early evening. Included -TSRA at KRST and VCTS at
KLSE for now. IFR conditions are possible with any storms.
Confidence is somewhat lower in shower/storms tonight, but did
maintain VCSH wording for now. Dry weather with VFR conditions
expected for Thursday.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 8 PM CDT this evening for WIZ034-041>044-
053>055-061.
MN...Heat Advisory until 8 PM CDT this evening for MNZ088-095-096.
IA...Heat Advisory until 8 PM CDT this evening for IAZ009>011-018-019-
029-030.
&&
SHORT TERM...JM
LONG TERM...JM
AVIATION...JMHazardous weather outlook, Jul 4, 11:13 AM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1113 AM CDT Wed Jul 4 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-051200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 1113 AM CDT Wed Jul 4 2018 This Hazardous Weather Outlook is for portions of northeast Iowa, southeast Minnesota, and western into southwest Wisconsin. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect through early this evening. Heat index readings are going to climb into the 95 to 105 range during the afternoon and early evening hours. Scattered thunderstorms are possible mainly between 2 pm and 8 pm today. Some of these could be strong to severe, with damaging winds and locally heavy rain the main threats. A few strong to severe storms are possible overnight tonight. Damaging winds and heavy rain would be the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are still possible Thursday. However, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Some spotter groups may be needed this afternoon into this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. WIZ017-029-051200- Taylor-Clark- 1113 AM CDT Wed Jul 4 2018 This Hazardous Weather Outlook is for a portion of central Wisconsin. .DAY ONE...This Afternoon into Tonight Heat index readings of 90 to 100 degrees are expected this afternoon into early this evening. Scattered thunderstorms are possible mainly between 1 pm and 8 pm today. Some of these could be strong to severe, with damaging winds and locally heavy rain the main threats. A few strong to severe storms are possible overnight tonight. Damaging winds and heavy rain would be the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms are still possible Thursday morning. However, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Some spotter groups may be needed this afternoon into this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DAS/RRS
In the hours before
Special weather statement, Jul 4, 4:18 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service La Crosse WI
418 PM CDT WED JUL 4 2018
IAZ009>011-018-019-029-030-MNZ088-095-096-WIZ029-032>034-041>043-
053>055-061-042230-
Floyd-Chickasaw-Fayette-Clayton-Winneshiek-Howard-Allamakee-Fillmore-
Winona-Houston-Buffalo-Juneau-Richland-Clark-Crawford-Jackson-
Trempealeau-Vernon-La Crosse-Monroe-Grant-
418 PM CDT WED JUL 4 2018
...A LINE OF STRONG THUNDERSTORMS CONTINUED TO MOVE EAST ACROSS
PARTS OF WESTERN WISCONSIN...SOUTHEAST MINNESOTA AND NORTHEAST
IOWA...
At 414 PM CDT, radar indicated strong thunderstorms along a line
extending from near Osseo to near Cataract to near New Albin to near
Tripoli. Movement was east at 35 mph.
Wind gusts OF 35 to 50 mph are possible with the stronger storms,
along with heavy downpours and frequent lightning.
Locations impacted include...
La Crosse, Winona, Sparta, Tomah, Decorah, Oelwein, Prairie Du Chien,
Richland Center, La Crescent, Mauston, Viroqua, Waukon, Cresco, Black
River Falls, New Hampton, Arcadia, Caledonia, Mondovi, West Union and
Neillsville.
People attending Eitzen Fun Fest, and Riverfest in La Crosse should
seek safe shelter immediately!
Torrential rainfall is also possible with these storms and may cause
localized flooding, especially in urban areas. Do not drive your
vehicle through flooded roadways.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4264 9208 4291 9208 4291 9282 4332 9232
4353 9194 4387 9155 4459 9183 4462 9032
4425 9032 4425 9011 4365 8988 4364 9031
4355 9031 4355 9019 4338 9019 4318 9043
4264 9137
TIME...MOT...LOC 2114Z 280DEG 50KT 4458 9115 4404 9084 4350 9124 4287
9221
RRSLocal storm report, Jul 4, 4:26 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
426 PM CDT WED JUL 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND GST 1 NNE FRENCH ISLAND 43.87N 91.25W
07/04/2018 M59 MPH LA CROSSE WI ASOS
&&Local storm report, Jul 4, 4:29 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT WED JUL 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND GST 1 NNE FRENCH ISLAND 43.87N 91.25W
07/04/2018 M59 MPH LA CROSSE WI ASOS
CORRECTION TO PREVIOUS LSR WITH A TIME STAMP
OF 424 PM.
&&Local storm report, Jul 4, 5:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
512 PM CDT WED JUL 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM FLOOD 2 N LA CROSSE 43.84N 91.25W
07/04/2018 LA CROSSE WI 911 CALL CENTER
MINOR STREET FLOODING REPORTED NORTH SIDE OF CITY
&&
SHEALocal storm report, Jul 4, 5:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
521 PM CDT WED JUL 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 3 NW FRENCHVILLE 44.19N 91.34W
07/04/2018 M1.24 INCH TREMPEALEAU WI PUBLIC
&&Special weather statement, Jul 4, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
521 PM CDT WED JUL 4 2018
IAZ011-029-030-WIZ043-053>055-061-042245-
Clayton-Fayette-Allamakee-Juneau-Richland-Vernon-Crawford-Grant-
521 PM CDT WED JUL 4 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLAYTON...SOUTHEASTERN
FAYETTE...SOUTHEASTERN ALLAMAKEE...SOUTHERN JUNEAU...EASTERN
VERNON...GRANT...RICHLAND AND CRAWFORD COUNTIES...
At 518 PM CDT, radar indicated strong thunderstorms were moving
southeast across the area at 30 mph.
Wind gusts of 35 to 50 mph and localized flooding are possible with
these storms.
These storms will be near...
Wonewoc around 525 PM CDT.
Richland Center around 540 PM CDT.
Other locations impacted by these storms include Germantown,
Westport, Excelsior, Preston and Bridgeport.
Torrential rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should be ready to seek sturdy shelter until
these storms pass.
LAT...LON 4252 9064 4264 9071 4268 9090 4265 9090
4264 9197 4373 9047 4367 8979 4366 8979
4364 9031 4355 9031 4355 9019 4317 9019
4321 9029 4320 9043 4251 9042
TIME...MOT...LOC 2218Z 318DEG 25KT 4356 9039 4250 9179
WetenkampThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:55 PM CDT | Special Weather Statement | ARX | Buffalo | 80 min |
| Jul 4, 3:28 PM CDT | Special Weather Statement | ARX | Buffalo, La Crosse, Trempealeau | 77 min |
| Jul 4, 4:12 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse | 27 min |
| Jul 4, 4:18 PM CDT | Special Weather Statement | ARX | Crawford, Jackson, Juneau, La Crosse, Monroe, Richland and 2 more | 72 min |
| Jul 4, 4:37 PM CDT | Areal Flood Advisory | ARX | La Crosse | 77 min |
| Jul 4, 1:32 PM CDT | Special Weather Statement | ARX | Howard, Mitchell | 88 min |
| Jul 4, 2:13 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 44 min |
| Jul 4, 3:04 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted, Winona | 35 min |
Nearby
Special Weather Statements in Wisconsin, 2018Special Weather Statements in Iowa, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.